Subject: FW: Statin Drugs

Statin drugs cause muscle damage, and it can be long-lasting

 

Published on Sunday, July 12, 2009
by Healthy News Service


 
Move to Healthy News  (new window)

It’s well known that cholesterol-lowering statin drugs often cause muscle weakness – but it seems the problem goes much deeper. New research has discovered the drugs cause muscle damage, and it could even be permanent for a few. Researchers from the University of Bern in Switzerland found that people who had taken statins suffered ‘significant’ muscle injury that was still detectable years after they stopped taking the drug.
The researchers believe the muscle damage is serious enough to warrant a review of alternative cholesterol-lowering therapies for those who complain of muscle pains.
(Source: Canadian Medical Association Journal, 2009; 181: 1-2).

General Sillies    www.melashton.co.uk/sillies           Back